Analytical Solution for a Class of Quadrilateral Stepped Slider Bearings

[+] Author and Article Information
J. J. Blech, I. Etsion

Department of Mechanical Engineering, Technion—Israel Institute of Technology, Haifa, Israel

J. Tribol 106(1), 140-144 (Jan 01, 1984) (5 pages) doi:10.1115/1.3260852 History: Received February 04, 1983; Online October 29, 2009


Analytical solution is presented for a class of quadrilateral stepped slider bearings. The solution is based on a variational method type of approximation. Results are compared with a finite difference solution to establish the range of validity of the analytical approximation. Bearings performance are presented for various aspect ratios and compared with the performance of the conventional rectangular stepped slider. A range of aspect ratios is found where the quadrilateral bearing is superior to the rectangular one.

Copyright © 1984 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In